Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 3, 2012, 12:21 AM CDT for 4 counties in Oklahoma; Hardeman County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2012, 12:21 AM CDT (05:21 UTC)
- Expired
- Jun 3, 2012, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
Counties Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 70 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1146 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2867 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
924
WWUS84 KOUN 030522
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1221 AM CDT SUN JUN 3 2012
OKZ021-033>037-TXZ083>085-030600-
HARMON OK-GREER OK-KIOWA OK-TILLMAN OK-JACKSON OK-BECKHAM OK-
WILBARGER TX-HARDEMAN TX-FOARD TX-
1221 AM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...GREER...KIOWA...
TILLMAN...JACKSON...SOUTHWESTERN BECKHAM...WILBARGER...HARDEMAN
AND FOARD COUNTIES UNTIL 100 AM CDT...
AT 1221 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF GRANITE TO ELDORADO TO 12 MILES EAST OF
SWEARINGEN...MOVING EAST AT 40 MPH. WIND GUSTS OF 45 TO 55 MPH ARE
LIKELY WITH THESE STORMS. SMALL HAIL AND BRIEF HEAVY DOWNPORS CAN
ALSO BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ALTUS...VERNON...HOBART...QUANAH...MANGUM...HOLLIS...GRANITE...
SNYDER...TIPTON...BLAIR...CHILLICOTHE...MEDICINE MOUND...OLUSTEE...
ELDORADO...LONE WOLF...MOUNTAIN PARK...DUKE...ROOSEVELT...GOTEBO AND
GOULD.
LAT...LON 3424 10000 3430 9999 3468 10001 3506 9998
3510 9880 3432 9906 3395 9940 3407 10004
3424 10005
TIME...MOT...LOC 0521Z 285DEG 33KT 3505 9938 3445 9961 3408 9995
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 2, 9:49 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 2, 9:49 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 949 PM CDT SAT JUN 2 2012 .DISCUSSION... THE LARGE THUNDERSTORM COMPLEX OVER THE HIGH PLAINS CONTINUES TO ADVANCE TOWARD THE EAST...AND IS NOW JUST A COUNTY OR SO AWAY FROM OUR FORECAST AREA. ALL INDICATIONS ARE THAT THE OVERALL COVERAGE OF THE COMPLEX WILL DIMINISH WITH TIME...BUT REMNANTS OF IT MAY WELL REACH ALMOST ALL THE WAY ACROSS OUR FORECAST AREA OVERNIGHT. HAVE ADJUSTED OVERNIGHT POPS TO REFLECT THE CURRENT BEST ESTIMATE BASED ON SHORT-RANGE MODELS AND RADAR/SATELLITE TRENDS. HAVE MADE SIMILAR UPDATES FOR SKY CONDITION AND OTHER RELATED ELEMENTS. ADJUSTED HOURLY TEMPERATURES FOR THIS EVENING AND OVERNIGHT...BUT HAVE RETAINED THE PREVIOUS MINIMUM TEMPERATURE FORECAST WITHIN A DEGREE OR TWO. UPDATES TO TEXT FORECASTS WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 615 PM CDT SAT JUN 2 2012/ AVIATION... TSTMS DEVELOPING OVER THE HIGH PLAINS WILL MOVE SEWD AND WILL LIKELY MOVE INTO PARTS OF WESTERN OK LATER THIS EVENING BEFORE DISSIPATING. THUS WILL INCLUDE TEMPO GROUPS FOR NW OK SITES. EASTWARD EXTENT OF STORMS IS MORE UNCERTAIN AND WILL NOT INCLUDE TEMPO GROUPS FARTHER EAST. CONDITIONS ARE EXPECTED TO REMAIN GENLY VFR...ALTHOUGH SOME BRIEF LOWER CONDITIONS COULD OCCUR WITH THE THUNDERSTORMS. PREV DISCUSSION... /ISSUED 225 PM CDT SAT JUN 2 2012/ DISCUSSION... WE WILL CONTINUE TO BE JUST ON THE EDGE OF NORTHWEST FLOWS INFLUENCE OVER THE NEXT SEVERAL DAYS. THIS ALONG WITH WEAK SFC BOUNDARIES IN THE AREA WILL KEEP AT LEAST AN OPPORTUNITY FOR PRECIP ACROSS SOME PART OF OKLAHOMA OR NORTH TEXAS THROUGH MUCH OF THE UPCOMING WEEK. MODELS DEVELOP STORMS TO OUR WEST AND NORTHWEST THIS AFTN... THEN BRING THEM EAST AFFECTING NORTHERN PARTS OF OKLAHOMA TONIGHT. SOME OF THESE COULD BE MARGINALLY SEVERE WITH WIND/HAIL. WILL MAINTAIN HIGHER POPS NORTH OF I-40 TONIGHT. THIS COMPLEX EXPECTED TO EXIT EAST/NORTHEAST PART OF AREA SUNDAY MORNING WITH MAJORITY OF SUNDAY REMAINING DRY. AFTERWARD... MODELS BRING WEAK SFC BOUNDARY SOUTH INTO AREA AND THIS WILL BE MAIN FOCUS FOR MAINLY AFTN/EVENING SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH MID-WEEK. LATEST GFS TAKES THIS FRONT FARTHER SOUTH KEEPING BETTER PRECIP CHANCES ALONG AND SOUTH OF RED RIVER BY TUE. HOWEVER ECMWF KEEPS FRONT FARTHER NORTH... CLOSER TO I-40 CORRIDOR. WILL KEEP LOW POPS AREA-WIDE AT THIS POINT WITH LOW CONFIDENCE IN ANY ONE SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 91 70 91 / 20 10 20 10 HOBART OK 68 95 70 94 / 20 10 10 10 WICHITA FALLS TX 70 98 72 95 / 10 10 10 10 GAGE OK 65 96 67 90 / 60 10 20 20 PONCA CITY OK 67 90 70 89 / 40 30 30 20 DURANT OK 68 92 71 90 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/02
Hazardous weather outlook, Jun 2, 11:30 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED
NATIONAL WEATHER SERVICE NORMAN OK
1130 PM CDT SAT JUN 2 2012
OKZ004>048-050>052-TXZ083>090-031200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 PM CDT SAT JUN 2 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW SEVERE STORMS ARE POSSIBLE ACROSS THE NORTHWEST QUADRANT OF
OKLAHOMA...GENERALLY NORTH OF I-40 AND WEST OF I-35.
DISCUSSION...
THUNDERSTORMS WILL MOVE EAST ACROSS MUCH OF OKLAHOMA OVERNIGHT. A
LARGE AREA OF STRONG WINDS WILL ACCOMPANY THESE
STORMS...WITH WINDS OCCASIONALLY EXCEEDING 60 MPH IN A FEW
LOCATIONS. HAIL TO THE SIZE OF QUARTERS OR HALF DOLLARS MAY ALSO
OCCUR WITH THE STRONGER STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
ALTHOUGH LOW CHANCES OF THUNDERSTORMS PERSIST THROUGH FRIDAY...
ORGANIZED SEVERE WEATHER APPEARS UNLIKELY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM SUNDAY JUNE 3.
CMSIn the hours before
Special weather statement, Jun 2, 10:39 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1039 PM CDT SAT JUN 2 2012
OKZ004-030430-
HARPER OK-
1039 PM CDT SAT JUN 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY UNTIL 1130 PM
CDT...
AT 1036 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH
OF SLAPOUT...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
LAVERNE AND ROSSTON.
LAT...LON 3672 9972 3667 9969 3664 9999 3690 10001
3700 9980
TIME...MOT...LOC 0336Z 254DEG 15KT 3673 10012Special weather statement, Jun 2, 11:12 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CDT SAT JUN 2 2012
OKZ009-030500-
ELLIS OK-
1112 PM CDT SAT JUN 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY UNTIL 1200 AM CDT...
AT 1110 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 9 MILES EAST OF FOLLETT TO 6 MILES WEST OF HIGGINS...MOVING
NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OF 45 TO 55 MPH...
LOCATIONS IMPACTED INCLUDE...
SHATTUCK...ARNETT...GAGE...FARGO AND CATESBY.
LAT...LON 3657 9999 3658 9997 3659 9961 3607 9963
3605 9964 3602 9999 3652 10001
TIME...MOT...LOC 0410Z 243DEG 35KT 3647 9998 3610 10014Special weather statement, Jun 2, 11:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CDT SAT JUN 2 2012
OKZ009-010-014>016-021-022-033-034-030515-
ROGER MILLS OK-WOODWARD OK-HARMON OK-GREER OK-CUSTER OK-DEWEY OK-
WASHITA OK-ELLIS OK-BECKHAM OK-
1127 PM CDT SAT JUN 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...WOODWARD...
HARMON...GREER...WEST CENTRAL CUSTER...DEWEY...WESTERN WASHITA...
ELLIS AND BECKHAM COUNTIES UNTIL 1215 AM CDT...
AT 1125 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM FARGO TO 8 MILES SOUTH OF REYDON TO CHILDRESS...MOVING EAST
AT 40 MPH. STRONG WINDS OF 45 TO 55 MPH WILL MOVE INTO WESTERN
OKLAHOMA AHEAD OF THE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE... WOODWARD...ELK
CITY...SAYRE...MANGUM...HOLLIS...SHATTUCK...
MOORELAND...ERICK...CHEYENNE...VICI...CANUTE...ARNETT...HAMMON...
GAGE...LEEDEY...FARGO...CARTER...REYDON...SHARON AND CAMARGO.
LAT...LON 3555 9996 3659 9999 3645 9896 3639 9896
3474 9950 3464 10000
TIME...MOT...LOC 0425Z 284DEG 33KT 3640 9952 3554 9989 3448 10022Local storm report, Jun 2, 11:42 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1142 PM CDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM TSTM WND DMG BUFFALO 36.83N 99.63W
06/02/2012 HARPER OK LAW ENFORCEMENT
A POWER LINE WAS BLOWN DOWN.
&&
NWS NORMANSpecial weather statement, Jun 3, 12:17 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1217 AM CDT SUN JUN 3 2012
OKZ005-006-010-011-030600-
WOODWARD OK-WOODS OK-MAJOR OK-ALFALFA OK-
1217 AM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR WOODWARD...WOODS...MAJOR AND
NORTHWESTERN ALFALFA COUNTIES UNTIL 100 AM CDT...
AT 1213 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 6 MILES SOUTH OF AETNA TO 9 MILES SOUTH OF FREEDOM TO QUINLAN
TO VICI...MOVING EAST AT 35 MPH. WIND GUSTS OF 45 TO 55 MPH ARE
LIKELY WITH THESE STORMS. HAIL UP TO ONE HALF INCH IN DIAMETER AND
HEAVY RAINFALL CAN ALSO BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ALVA...MOORELAND...WAYNOKA...FREEDOM...DACOMA...SHARON...MUTUAL...
CAPRON...AVARD...QUINLAN...CHESTER...ORION...CAMP HOUSTON AND
HOPETON.
LAT...LON 3700 9848 3658 9850 3618 9862 3616 9945
3617 9946 3655 9924 3699 9921
TIME...MOT...LOC 0513Z 257DEG 30KT 3699 9899 3663 9906 3654 9905
3620 9932Special weather statement, Jun 3, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1221 AM CDT SUN JUN 3 2012
OKZ021-033>037-TXZ083>085-030600-
HARMON OK-GREER OK-KIOWA OK-TILLMAN OK-JACKSON OK-BECKHAM OK-
WILBARGER TX-HARDEMAN TX-FOARD TX-
1221 AM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...GREER...KIOWA...
TILLMAN...JACKSON...SOUTHWESTERN BECKHAM...WILBARGER...HARDEMAN
AND FOARD COUNTIES UNTIL 100 AM CDT...
AT 1221 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF GRANITE TO ELDORADO TO 12 MILES EAST OF
SWEARINGEN...MOVING EAST AT 40 MPH. WIND GUSTS OF 45 TO 55 MPH ARE
LIKELY WITH THESE STORMS. SMALL HAIL AND BRIEF HEAVY DOWNPORS CAN
ALSO BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ALTUS...VERNON...HOBART...QUANAH...MANGUM...HOLLIS...GRANITE...
SNYDER...TIPTON...BLAIR...CHILLICOTHE...MEDICINE MOUND...OLUSTEE...
ELDORADO...LONE WOLF...MOUNTAIN PARK...DUKE...ROOSEVELT...GOTEBO AND
GOULD.
LAT...LON 3424 10000 3430 9999 3468 10001 3506 9998
3510 9880 3432 9906 3395 9940 3407 10004
3424 10005
TIME...MOT...LOC 0521Z 285DEG 33KT 3505 9938 3445 9961 3408 9995The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:39 PM CDT | Special Weather Statement | OUN | Harper | 51 min |
| Jun 2, 11:04 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 41 min |
| Jun 2, 11:12 PM CDT | Special Weather Statement | OUN | Ellis | 48 min |
| Jun 2, 11:27 PM CDT | Special Weather Statement | OUN | Beckham, Ellis, Greer, Harmon, Roger Mills, Woodward | 48 min |
| Jun 2, 11:36 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 39 min |
| Jun 2, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Ellis, Roger Mills | 43 min |
| Jun 3, 12:17 AM CDT | Special Weather Statement | OUN | Woods, Woodward | 43 min |
| Jun 3, 12:28 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Dewey, Washita | 32 min |
| Jun 3, 12:40 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 50 min |
| Jun 3, 12:45 AM CDT | Special Weather Statement | OUN | Blaine, Custer, Dewey, Greer, Jackson, Kiowa and 1 more | 45 min |
| Jun 3, 1:27 AM CDT | Special Weather Statement | OUN | Blaine, Caddo, Canadian, Comanche, Cotton, Kingfisher and 3 more | 48 min |
| Jun 3, 1:35 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 40 min |
| Jun 3, 1:44 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Noble | 46 min |
| Jun 3, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| Jun 3, 2:13 AM CDT | Special Weather Statement | OUN | Caddo, Canadian, Cleveland, Comanche, Cotton, Grady and 7 more | 47 min |
| Jun 3, 2:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Logan, McClain, Oklahoma | 30 min |
| Jun 3, 3:01 AM CDT | Special Weather Statement | OUN | Cleveland, Cotton, Garvin, Grady, Lincoln, Logan and 5 more | 29 min |
| Jun 3, 3:28 AM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, McClain, Payne, Pottawatomie | 32 min |
| Jun 3, 6:06 PM CDT | Special Weather Statement | OUN | Harper | 24 min |
Nearby
Special Weather Statements in Oklahoma, 2012Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.